# SDR CA120719007

- Difficulty date: July 18, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 4011769
- Condition: Thermal Runaway
- Location: Master
- Part time: 31,221 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE, FLIGHT CREW RECEIVED A MAIN BATTERY HOT RED WARNING LIGHT AND CONFIRMED THE BATTERY OVERHEAT CONDITION ON THE BATTERY TEMPERATURE DISPLAY SCALE.  AN EMERGENCY WAS DECLARED AND DECISION WAS TAKEN TO RETURN AND LAND. THE ACFT LANDED WITHOUT INCIDENT,  STOPPED ON THE TAXIWAY AND THE PASSENGERS DEPLANED. LOCAL FIRE DEPARTMENT REMOVED BOTH BATTERIES, MAIN AND AUXILIARY AND LATER RELEASED THE ACFT.  PASSENGER BAGS WERE REMOVED AND THE ACFT TOWED INSIDE MAINTENANCE HANGAR.  BATTERIES WERE REPLACED AND THE ACFT RETURNED INTO SERVICE. CAUSE OF THE BATTERY THERMAL RUNAWAY COULDN`T BE DETERMINE DURING INITIAL VISUAL INSPECTION OF THE BATTERY.  THE COMPONENT WILL BE SHIPPED TO OUR INTERNAL SHOP FOR FURTHER ANALYSIS.
